Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 6, 2024, 5:35 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2024, 5:35 PM MST (00:35 UTC)
- Expired
- Aug 6, 2024, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 125 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670
WGUS55 KVEF 070035
FFWVEF
AZC015-070345-
/O.NEW.KVEF.FF.W.0038.240807T0035Z-240807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
535 PM PDT Tue Aug 6 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Mohave County in northwestern Arizona...
* Until 845 PM MST.
* At 535 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain around the Peach Springs and
Truxton Wash area. The expected rainfall rate is 1 to 2 inches in
1 hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water
crossings, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Valentine and Peach Springs.
This includes Route 66 between mile markers 85 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3539 11368 3544 11366 3547 11361 3556 11353
3556 11341 3554 11334 3538 11334 3536 11365
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
JA2 follow-up statements
178
WGUS75 KVEF 070209
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
709 PM PDT Tue Aug 6 2024
AZC015-070345-
/O.CON.KVEF.FF.W.0038.000000T0000Z-240807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
709 PM MST Tue Aug 6 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST THIS
EVENING FOR SOUTHEASTERN MOHAVE COUNTY...
At 709 PM MST, Doppler radar and automated rain gauges indicated
between 1 and 2.5 inches of rain have fallen over the area around
Peach Springs and Truxton Wash. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
normally dry washes and roads.
Some locations that will experience flash flooding include...
The area between Peach Springs and Valentine including some
sections of Route 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3539 11368 3544 11366 3547 11361 3556 11353
3556 11341 3554 11334 3538 11334 3536 11365
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA417
WGUS75 KVEF 070340
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
840 PM PDT Tue Aug 6 2024
AZC015-070350-
/O.EXP.KVEF.FF.W.0038.000000T0000Z-240807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
840 PM MST Tue Aug 6 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST THIS EVENING FOR
SOUTHEASTERN MOHAVE COUNTY...
The heavy rain ended around Peach Springs and Truxton Wash prior to
730 pm. Washes in the area will continue to recede and significant
flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3539 11368 3544 11366 3547 11361 3556 11353
3556 11341 3554 11334 3538 11334 3536 11365
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 1:50 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 6, 1:50 PM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 150 PM PDT Tue Aug 6 2024 .SYNOPSIS...Excessive Heat will continue through this evening with marginal risk of severe thunderstorms in southern Mohave County and the lower Colorado River Valley late this afternoon and evening. A modest increase in monsoonal moisture Wednesday and beyond will result in moderating temperatures, through still above normal, along with thunderstorm activity spreading into the eastern Mojave Desert through the weekend. && .SHORT TERM...Through Wednesday night. Another hot day across the region as high pressure remains the dominant weather feature over the Desert Southwest. Excessive heat warnings remain in effect until 9pm this evening with several locations at or near record highs once again. Although high pressure will remain in place Wednesday and even shift slightly further west in response to an inverted trough moving westward across northern Mexico, it does begin to weaken. This slight weakening of the high combined with increasing monsoonal moisture should allow temperatures to drop a few degrees Wednesday keeping us below the excessive heat criteria. For the remainder of this afternoon and evening, we will see thunderstorms firing once again over portions of Mohave County. Most of the thunderstorm activity will remain pulsy, but with greater dynamics and shear over far southern Mohave and northern La Paz Counties, these could become more organized. The greatest threat from convection this evening will be strong outflow winds. Several hires models have remained consistent through the morning and early afternoon showing a strong outflow boundary pushing west and northwest across the lower Colorado River Valley between 7pm and 10pm. Wind up to 50 mph will be possible as it pushes through the lower CRV. Eventually these winds make it to southern Nevada and even into the Las Vegas Valley, but they are expected to be much weaker by they time they reach this far north. That southeasterly outflow wind will bring an increase in moisture further west/northwest into the Mojave Desert and southeast Nevada Wednesday for an uptick in thunderstorm chances. Could see a repeat of storms moving into Mohave County off the higher terrain of central Arizona, albeit potentially with less wind potential and transitioning to more of a flash flood threat. .LONG TERM...Thursday through Monday. Not much change to forecast thinking today vs yesterday. Models remain in very good agreement with each other and with previous runs, so confidence is above average. The big hot ridge retains its grip on our area, and by Thursday the easterly wave rotating around its southern periphery should be over the northern Gulf of California. This should help drag higher humidity and thunderstorm chances a little farther west, reaching roughly the Interstate 15 corridor by Friday, then expanding farther west and north into Lincoln, Nye, and far eastern Inyo counties over the weekend. Meanwhile, temperatures come down a few degrees, remaining above early August normals, but dropping just enough to keep HeatRisk out of the Major and Extreme categories. Oppressively warm overnight lows will continue in the lower elevations and urban areas, except in areas which are affected by thunderstorms. There is still agreement on a trough reaching the West Coast Monday, which could start to knock temperatures and humidity down a little, especially in areas northwest of Interstate 15. The big questions will be how far south and east the effects of this trough might be felt, and for how long. && .AVIATION...For Harry Reid...Winds will gradually shift to the southwest this afternoon with speeds of less than 10 knots. Convection will begin this afternoon in northwest Arizona and although the storms are not expected to reach the terminal, southerly outflow winds may reach the terminal overnight. Gusts between 15 and 20 knots are possible between 06Z and 12Z with occasional lulls possible. Winds should decrease and become variable later tomorrow morning. Southeasterly winds return tomorrow afternoon with speeds of less than 10 knots. For the rest of southern Nevada, northwest Arizona and southeast California...The primary weather concern is gusty outflow winds this evening and overnight originating from convection in Arizona. Peak gusts of 30 knots will reach the Colorado River Valley terminals between 03Z and 05Z. Lighter gusts between 15 and 20 knots will reach the Las Vegas Valley terminals between 06 and 12Z. The thunderstorms themselves are not expected to reach any terminal. Besides the outflow, diurnal wind patterns are expected at these locations as well as KDAG and KBIH. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM...Morgan AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.